Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 13, 2025, 11:37 AM CDT for Howard County, Randolph County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2025, 11:37 AM CDT (16:37 UTC)
- Expired
- Jul 13, 2025, 3:33 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, MO, Randolph County, MO
The radar
The St Louis radar (KLSX), 170 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WGUS53 KEAX 131637
FFWEAX
MOC089-175-132245-
/O.NEW.KEAX.FF.W.0018.250713T1637Z-250713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1137 AM CDT Sun Jul 13 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Northeastern Howard County in central Missouri...
Eastern Randolph County in north central Missouri...
* Until 545 PM CDT Sunday.
* At 1137 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1
hour. Additional rainfall amounts of 0.5 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Moberly, Huntsville, Higbee, Clark, Cairo and Renick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3955 9253 3954 9234 3955 9230 3925 9231
3925 9243 3923 9244 3924 9257
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
BT1 follow-up statement
626
WGUS73 KEAX 132033
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
333 PM CDT Sun Jul 13 2025
MOC089-175-132043-
/O.CAN.KEAX.FF.W.0018.000000T0000Z-250713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howard MO-Randolph MO-
333 PM CDT Sun Jul 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN HOWARD AND
EASTERN RANDOLPH COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3955 9253 3954 9234 3955 9230 3925 9231
3925 9243 3923 9244 3924 9257
$$
BTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:06 AM CDT, 5 hours 31 minutes earlier. Its key messages:
- * Isolated to scattered showers and storms today, mainly south and east of a Kansas City to Macon, MO line.
- Locally heavy rainfall is possible with any storm that develops. * Several additional chances for showers and storms this week.
Area forecast discussion, Jul 13, 6:06 AM CDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
606 AM CDT Sun Jul 13 2025
.KEY MESSAGES...
* Isolated to scattered showers and storms today, mainly south and
east of a Kansas City to Macon, MO line.
- Locally heavy rainfall is possible with any storm that
develops.
* Several additional chances for showers and storms this week.
&&
.DISCUSSION...
Issued at 249 AM CDT Sun Jul 13 2025
Water vapor imagery with 500mb heights plotted shows a positively
tilted shortwave trough from northern MO into TX and potentially a
closed low over northern OK. 00Z soundings from TOP, SGF, and OUN,
show precipitable water values of roughly 1.6" at TOP, 1.8" at SGF,
and 1.9 at OUN. At the surface, a weak front was stalled over the
area that appears to be oriented from central OK northeastward into
northeastern MO. Showers and a storms have developed in the vicinity
of this front. Even the low to mid-level circulation is notable on
the regional 0.5 degree reflectivity plot. This shortwave will
slowly track eastward through the day and as a result, we should see
an increase in coverage of the convection as the day progresses
and the boundary layer becomes more buoyant. With only about
1000-1500 J/kg of MUCAPE and weak shear, the threat of
organized severe weather is nil. However, given the airmass,
water-loaded down drafts are possible. Additionally, locally
heavy rainfall can be expected in any shower or storm that
develops given the high precipitable water values, high freezing
levels, and slow movement. By late this afternoon into this
evening, it looks like the shortwave will be moving east of the
forecast and that should lead to a winding down the showers and
storms for our forecast area. With thick cloud cover today
associated with the showers and storms, temperatures will be
cooler than normal, especially for the southeastern half of the
forecast area.
We'll see a lull in activity Monday as we temporarily have a drier
(for July) airmass over us. Things change Tuesday into Wednesday.
Models continue to show a mid-level shortwave moving northeastward
into the area from OK. However there is some variability in the
location and thus the location for potential heavy rainfall. The GFS
is further east, keeping the best rain chances south and east of the
area. The NAM is further west, stronger, and tracks the shortwave
right over the forecast area with heavy rain associated with the
wave. Most other models are weaker and closer in line to the
GFS. This leads to the NAM being an outlier for rain amounts
with this system with it showing pockets of 2-2.5 inches. While
some of the higher end ensemble members have backed off their
rain amounts for midweek, there are still some members in the
GEFS showing 24-hour totals of 2.5-3". While this is unlikely
to occur, it remains a small possibility so we'll need to
continue to watch this system given the environmental
parameters. Ensemble guidance continues to show mean
precipitable water values of around 1.8" with the 75th
percentile near 2".
While temperatures look more seasonal Monday and Tuesday, highs may
climb into the low 90s across eastern KS and western MO on
Wednesday. And with increased humidity, heat index values will
climb to around 100 again. For late in the week, temperatures
return to more seasonal levels with highs in the upper 80s to
near 90 degrees.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 606 AM CDT Sun Jul 13 2025
Isolated to scattered showers and storms are forecast for
eastern KS and western MO. These may bring brief MVFR ceilings
and visibility. Otherwise, VFR conditions are expected through
the day with light winds. Tonight, as skies begin to clear from
the NW, could seem some valley fog affecting the STJ terminal.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.
&&
DISCUSSION...CDB
AVIATION...CDBHazardous weather outlook, Jul 13, 5:05 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Sun Jul 13 2025
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Sun Jul 13 2025
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.KEY MESSAGES...
* Isolated to scattered showers and storms today, mainly south and
east of a Kansas City to Macon, MO line.
- Locally heavy rainfall is possible with any storm that
develops.
* Several additional chances for showers and storms this week.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:23 PM CDT | Special Weather Statement | EAX | Jackson | 37 min |
| Jul 12, 9:46 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 119 min |
| Jul 12, 9:58 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 114 min |
| Jul 13, 10:36 AM CDT | Areal Flood Advisory | EAX | Randolph | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.